Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 122, NWS New Orleans, LA

June 14, 2003Amite County, Wilkinson County, Mississippi; West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 14, 2003, 3:37 PM CDT for Amite County, Wilkinson County, Mississippi; West Feliciana Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 3:37 PM CDT (20:37 UTC)
Expired
Jun 14, 2003, 4:15 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS54 KLIX 142037
SVRNEW
LAC125-MSC005-157-142115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 415 PM CDT

* AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM ABOUT 14 MILES NORTHWEST OF JACKSON...MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WOODVILLE AT 350 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3097 9148 3088 9130 3126 9098 3139 9122

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:45 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 14, 1:45 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CDT SAT JUN 14 2003

TODAY WE HAVE A SURFACE FRONT STRETCHING FROM THE OHIO VALLEY INTO
NORTH-CENTRAL TEXAS AND A BROAD UPPER-LEVEL TROUGH ACROSS THE
CENTRAL PLAINS/MISSISSIPPI VALLEY. SURFACE HIGH PRESSURE CENTERED
OVER THE ATLANTIC KEEPS US IN SOUTHERLY FLOW. PRECIP WATER VALUES
ARE ABOVE 1.9 IN OUR CWA. A VORT MAX WILL ROTATE AROUND THE
UPPER-LEVEL TROUGH AS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
LOWER MISSISSIPPI VALLEY THIS AFTERNOON. NO MAJOR CHANGES ARE
EXPECTED FOR THE NEXT FEW DAYS...KEEPING US IN A WET PATTERN.

BY MONDAY THE SURFACE FRONT WILL BE NEARLY STATIONARY JUST NORTH OF
OUR AREA WITH THE UPPER-LEVEL TROUGH STRETCHING FROM THE OHIO VALLEY
INTO TEXAS. LATER IN THE WEEK THE GFS SHOWS THE SURFACE FRONT
WEAKENING AS THE UPPER-LEVEL TROUGH PULLS OFF THE EASTERN SEABOARD.
THERE SHOULD BE A SERIES OF DISTURBANCES THAT ROTATE AROUND THE
TROUGH THROUGH THURSDAY...KEEPING OUR POPS ABOVE AVERAGE.

PRELIMINARY NUMBERS...

MCB 71/88/69/87 4645  BTR 73/88/70/88 4645
MSY 75/88/76/88 3634  GPT 76/87/73/87 3634

.NEW...NONE
LA...NONE.
MS...NONE.

25
Hazardous weather outlook, Jun 14, 11:00 AM CDT, 4 hours 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A
SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION.
LOCALLY HEAVY RAINFALL AND WIND GUSTS AROUND 35 MPH ARE THE MAIN
HAZARDS POSSIBLE WITH THESE THUNDERSTORMS.

FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO
RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE
STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR
FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS
SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL
LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY ON SUNDAY AS UPPER LEVEL
DISTURBANCES CONTINUE TO PASS OVER THE FORECAST AREA. A CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:06 PM CDTSevere Thunderstorm WarningLIXWashington39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.